Isolated Unilateral Tongue Oedema: The Adverse Effect of Angiotensin Converting Enzyme Inhibitors

ISSN: 2212-3911 (Online)
ISSN: 1574-8863 (Print)


Volume 9, 3 Issues, 2014


Download PDF Flyer




Current Drug Safety

Aims & ScopeAbstracted/Indexed in


Submit Abstracts Online Submit Manuscripts Online

Editor-in-Chief:
Dr. Seetal Dodd
University of Melbourne
Geelong, 3220
Australia


View Full Editorial Board

Subscribe Purchase Articles Order Reprints


Isolated Unilateral Tongue Oedema: The Adverse Effect of Angiotensin Converting Enzyme Inhibitors

Author(s): Edmund Leung, Marcelino Yazbek Hanna, Nadeem Tehami and James Francombe

Affiliation: University Hospitals Coventry and Warwickshire, 16 Norton Drive, Warwick, CV34 5FE, UK

Abstract

Angiotensin converting enzyme inhibitors (ACEI) are widely used to treat benign hypertension. These drugs are generally well tolerated. Serious side effects such as angio-oedema are very rare.

The authors report a 64-year-old Caucasian woman with a history of liver transplant on Mammalian Target Of Rapamycin (mTOR) inhibitor, who attended Emergency department with angio-oedema only on the left side of her tongue. Her airway was patent and she was haemodynamically stable. Trauma was denied. Her physician had 2 days earlier commenced her on Lisinopril for newly diagnosed benign hypertension. Intravenous steroids and anti-histamine were immediately administered. A good response of oedema subsidence was noted.

In general, angio-oedema can present in a spectrum of severity. Precipitating factors are often difficult to pre-determine and avoid. Early recognition of risk factors for and diagnosis of angio-oedema can often be life-saving.


Keywords: ACE inhibitor, swollen tongue, angioedema

Purchase Online Rights and Permissions

  
  



Article Details

Volume: 7
First Page: 1
Last Page: 2
Page Count: 2
DOI: 10.2174/15748863112079990023
Advertisement

Related Journals




Webmaster Contact: urooj@benthamscience.org Copyright © 2014 Bentham Science